Alert archive / Montana / Special Weather Statements in 2016
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Nov 29, 2016, 10:21 AM MST for Meagher County, Teton County, Montana. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 29, 2016, 10:21 AM MST (17:21 UTC)
- Expired
- Nov 29, 2016, 11:30 AM MST
- In force
- 69 min
- Issued by
- NWS Great Falls, MT
Counties Meagher County, MT, Teton County, MT
The radar
The Great Falls radar (KTFX), 24 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 5.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -106 m²/s²
- 0-3 km storm-relative helicity
- -118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
451
WWUS85 KTFX 291721
SPSTFX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1021 AM MST TUE NOV 29 2016
MTZ012-014-048>050-053-054-291830-
CENTRAL AND SOUTHERN LEWIS AND CLARK-SOUTHERN ROCKY MOUNTAIN
FRONT-MEAGHER-BROADWATER-CASCADE-EASTERN TETON-JUDITH BASIN-
1021 AM MST TUE NOV 29 2016
...SCATTERED SNOW SHOWERS WILL AFFECT CENTRAL CASCADE...SOUTHWESTERN
JUDITH BASIN...CENTRAL TETON...NORTHEASTERN BROADWATER...MEAGHER AND
CENTRAL LEWIS AND CLARK COUNTIES...
AT 1015 AM MST...SCATTERED SNOW SHOWERS PRODUCING LIGHT TO MODERATE
SNOW AT TIMES WERE LOCATED ALONG THE ROCKY MOUNTAIN FRONT FROM
CHOTEAU SOUTH TO CRAIG AND CASCADE...AND CONTINUING EAST AND SOUTH
INTO THE LITTLE AND BIG BELT MOUNTAINS.
LOCATIONS IMPACTED INCLUDE...
CHOTEAU...WHITE SULPHUR SPRINGS...CASCADE...FAIRFIELD...AUGUSTA...
FORT SHAW...FORT SHAW...NEIHART...CRAIG...TOWER ROCK STATE PARK...
PISHKUN RESERVOIR...BOWMANS CORNER...SUN RIVER...FARMINGTON...
MONARCH...FORT LOGAN...SIMMS...NEWLAN CREEK RESERVOIR...CHECKERBOARD
AND FORT LOGAN ON THE SMITH RIVER.
CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS IN SPOTS WITH VISIBILITY
REDUCED TO LESS THAN ONE MILE. SLOW DOWN AND ALLOW EXTRA TIME WHEN
TRAVELING.
THESE SHOWERS SHOULD DIMINISH THROUGH 1230 PM.
LAT...LON 4804 11274 4786 11188 4714 11130 4727 11061
4669 11027 4629 11114 4732 11239
TIME...MOT...LOC 1715Z 239DEG 49KT 4724 11170
$$
COULSTONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Nov 29, 10:13 AM MST, 8 minutes earlier.
Area forecast discussion, Nov 29, 10:13 AM MST, 8 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1013 AM MST Tue Nov 29 2016 .DISCUSSION... Scattered light snow showers/flurries along the Rocky Mountain Front (south of Browning) into the Little and Big Belt Mountains will continue to decrease throughout the afternoon with minor additional accumulation. Elsewhere across North Central Montana, mid level cloudiness will continue to decrease as drier air moves into the area. However, patchy low clouds may move south out of Canada into Hill/Blaine Counties. Afternoon sunshine may help keep these clouds from lingering very long, but will continue to monitor the situation. Clouds will likely linger throughout the afternoon in Southwest Montana with mainly light snow showers in the mountains. Updates were to address these conditions, along with warming highs a few degrees today in the clearing areas. Coulston && .AVIATION... Updated 1145Z. An upper level disturbance will move southward through the region today producing scattered snow showers. Visibilities might be reduced to near 2SM at times, but the lower visibilities should be short lived. Expect most snow showers to diminish by mid/late afternoon. Overall VFR conditions will prevail, but IFR/LIFR conditions will be possible in/near snow showers, with mountains obscured at times through 06z Wed. Brusda && .PREV DISCUSSION... /ISSUED 445 AM MST Tue Nov 29 2016/ Today through Thursday...A northerly flow aloft will reside over the region today, as a weak upper level disturbance moves southward through the region. Light snow showers will accompany the disturbance, with most of the snow showers ending early this afternoon. Generally about a quarter of an inch of snowfall is possible with the passing snow showers. After Midnight tonight and Wednesday morning, expect fairly quiet conditions, while another round of light snow showers is possible over the region late Wednesday morning through Thursday. Snowfall with this second system will range from around 1/2 inch at lower elevations to 1 to 2 inches in the mountains. Even though snow amounts are on the low side, some slippery road conditions are possible in areas that receive over a quarter inch of snowfall. Expect near normal temperatures across the region from today through Thursday. Brusda Thursday night through Tuesday...Period starts with a northerly flow aloft over the region associated with a positively titled upper trough extending from the Northern Plains States into the SW US. Forcing is weak but embedded moisture and weak shortwave energy should continue to produce some snow showers through Thursday night, particularly over the mtns of central/SW MT. Drier air moves in from the NW Friday as an upper level ridge moves inland. The upper level ridge breaks down rather quickly Saturday and Saturday night as energy moving around a deep trough in the Gulf of AK moves into western Canada. Increasingly windy conditions are likely Saturday as the westerly flow aloft increases in response to the upper ridge breaking down and a strong upper level jet beneath the Gulf of AK trough moves inland. Fast/moist flow from the Pacific will bring some precipitation to the mtns Saturday but confidence in this precipitation occurring at lower elevations is on the low side. Temperatures will warm some as well Friday night through Saturday as some warming aloft is anticipated along with the increasing winds. The Gulf of AK trough drops into the Pacific NW Sunday and digs further south through the Western US early next week. Confidence is increasing in a change to much colder conditions early next week as the deep upper level trough allows the first Arctic Airmass of the season to slide south along the Canadian Rockies into MT. Confidence in timing of the arrival of the cold airmass and amount of snow that could accompany its arrival is still rather low however as medium range models continue to disagree and fluctuate with these forecast elements. In general, have increased pops Sunday night through Monday and lowered Temperatures significantly for Mon-Tues with increasing chances for the first widespread single digit/subzero temps of the season possible early next week. Hoenisch && .PRELIMINARY POINT TEMPS/POPS... GTF 39 19 37 27 / 20 0 0 20 CTB 35 17 33 25 / 10 0 0 20 HLN 39 16 38 23 / 20 0 10 30 BZN 35 15 33 23 / 20 10 0 40 WEY 27 3 22 13 / 20 10 30 40 DLN 34 14 32 21 / 20 0 30 40 HVR 32 17 30 23 / 10 0 0 20 LWT 33 18 34 24 / 20 0 0 20 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && weather.gov/greatfalls
In the hours before
Special weather statement, Nov 29, 10:21 AM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1021 AM MST TUE NOV 29 2016
MTZ012-014-048>050-053-054-291830-
CENTRAL AND SOUTHERN LEWIS AND CLARK-SOUTHERN ROCKY MOUNTAIN
FRONT-MEAGHER-BROADWATER-CASCADE-EASTERN TETON-JUDITH BASIN-
1021 AM MST TUE NOV 29 2016
...SCATTERED SNOW SHOWERS WILL AFFECT CENTRAL CASCADE...SOUTHWESTERN
JUDITH BASIN...CENTRAL TETON...NORTHEASTERN BROADWATER...MEAGHER AND
CENTRAL LEWIS AND CLARK COUNTIES...
AT 1015 AM MST...SCATTERED SNOW SHOWERS PRODUCING LIGHT TO MODERATE
SNOW AT TIMES WERE LOCATED ALONG THE ROCKY MOUNTAIN FRONT FROM
CHOTEAU SOUTH TO CRAIG AND CASCADE...AND CONTINUING EAST AND SOUTH
INTO THE LITTLE AND BIG BELT MOUNTAINS.
LOCATIONS IMPACTED INCLUDE...
CHOTEAU...WHITE SULPHUR SPRINGS...CASCADE...FAIRFIELD...AUGUSTA...
FORT SHAW...FORT SHAW...NEIHART...CRAIG...TOWER ROCK STATE PARK...
PISHKUN RESERVOIR...BOWMANS CORNER...SUN RIVER...FARMINGTON...
MONARCH...FORT LOGAN...SIMMS...NEWLAN CREEK RESERVOIR...CHECKERBOARD
AND FORT LOGAN ON THE SMITH RIVER.
CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS IN SPOTS WITH VISIBILITY
REDUCED TO LESS THAN ONE MILE. SLOW DOWN AND ALLOW EXTRA TIME WHEN
TRAVELING.
THESE SHOWERS SHOULD DIMINISH THROUGH 1230 PM.
LAT...LON 4804 11274 4786 11188 4714 11130 4727 11061
4669 11027 4629 11114 4732 11239
TIME...MOT...LOC 1715Z 239DEG 49KT 4724 11170
COULSTONNearby
Special Weather Statements in Montana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.